EconPapers    
Economics at your fingertips  
 

Market completion with derivative securities

Daniel C. Schwarz ()
Additional contact information
Daniel C. Schwarz: University College London

Finance and Stochastics, 2017, vol. 21, issue 1, No 7, 263-284

Abstract: Abstract Let S F $S^{F}$ be a ℙ-martingale representing the price of a primitive asset in an incomplete market framework. We present easily verifiable conditions on the model coefficients which guarantee the completeness of the market in which in addition to the primitive asset, one may also trade a derivative contract S B $S^{B}$ . Both S F $S^{F}$ and S B $S^{B}$ are defined in terms of the solution X $X$ to a two-dimensional stochastic differential equation: S t F = f ( X t ) $S^{F}_{t} = f(X_{t})$ and S t B : = E [ g ( X 1 ) | F t ] $S^{B}_{t}:=\mathbb{E}[g(X_{1}) | \mathcal{F}_{t}]$ . From a purely mathematical point of view, we prove that every local martingale under ℙ can be represented as a stochastic integral with respect to the ℙ-martingale S : = ( S F , S B ) $S :=(S^{F}, S^{B})$ . Notably, in contrast to recent results on the endogenous completeness of equilibria markets, our conditions allow the Jacobian matrix of ( f , g ) $(f,g)$ to be singular everywhere on R 2 $\mathbb{R}^{2}$ . Hence they cover as a special case the prominent example of a stochastic volatility model being completed with a European call (or put) option.

Keywords: Completeness; Derivatives; Integral representation; Diffusion; Martingales; Parabolic equations; Analytic functions; Jacobian determinant; 60G44; 60H05; 91G20; 35K15; 35K90 (search for similar items in EconPapers)
JEL-codes: G10 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (8)

Downloads: (external link)
http://link.springer.com/10.1007/s00780-016-0317-z Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:finsto:v:21:y:2017:i:1:d:10.1007_s00780-016-0317-z

Ordering information: This journal article can be ordered from
http://www.springer. ... ance/journal/780/PS2

DOI: 10.1007/s00780-016-0317-z

Access Statistics for this article

Finance and Stochastics is currently edited by M. Schweizer

More articles in Finance and Stochastics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:finsto:v:21:y:2017:i:1:d:10.1007_s00780-016-0317-z